Open Access
Translator Disclaimer
October, 1971 Multivariate Procedures Invariant Under Linear Transformations
R. L. Obenchain
Ann. Math. Statist. 42(5): 1569-1578 (October, 1971). DOI: 10.1214/aoms/1177693155


Many well-known procedures in multivariate data analysis are invariant under the group, $L(p)$, of translations and nonsingular linear transformations. New maximal $L(p)$ invariant statistics are derived and are shown to have the geometrical interpretation of a scatter of points in Euclidean space. The distribution of maximal $L(p)$ invariants for the case of a single multivariate normal population is shown to follow from a result of James (1954). Finally we consider tests of the null hypothesis that $k > 1$ populations are identical and show that optimal $L(p)$ invariant tests are similar tests of randomness.


Download Citation

R. L. Obenchain. "Multivariate Procedures Invariant Under Linear Transformations." Ann. Math. Statist. 42 (5) 1569 - 1578, October, 1971.


Published: October, 1971
First available in Project Euclid: 27 April 2007

zbMATH: 0236.62038
MathSciNet: MR343463
Digital Object Identifier: 10.1214/aoms/1177693155

Rights: Copyright © 1971 Institute of Mathematical Statistics


Vol.42 • No. 5 • October, 1971
Back to Top